Alert archive / Florida / Coastal Flood Statements in 2019
Coastal Flood Statement 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this coastal flood statement at Mar 27, 2019, 3:53 AM EDT for Duval County, Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2019, 3:53 AM EDT (07:53 UTC)
- Expired
- Mar 28, 2019, 5:00 AM EDT
- In force
- 25 hr
- Issued by
- NWS Jacksonville, FL
Counties Duval County, FL, Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 13 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.9 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1774 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this coastal flood statement went out at Mar 26, 8:46 PM EDT, 7 hours 7 minutes earlier.
Area forecast discussion, Mar 26, 8:46 PM EDT, 7 hours 7 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
846 PM EDT Tue Mar 26 2019
...LOCAL NOR'EASTER THROUGH THURSDAY...
...LOCALLY HEAVY RAINFALL POSSIBLE LATE TONIGHT AND WEDNESDAY
MORNING...
.UPDATE...Evening surface map shows strong high pressure to the
north with trough across interior ne Fl into western Ga. Along the
coast a surge of northeast winds is spreading south along the ne
Fl coastline. Mid-upper level low over central Alabama will move
se into ne Fl by 12z Wednesday. Strong upper divergence ahead of
low has started to develop showers near the surface trough and
will enhance the rain overnight. Expect the showers to increase
with areas of locally heavy rainfall possible...especially along
the coast where strong onshore winds will increase low level
convergence. Models show rainfall maximum of 1 to 2 inches by
morning over St. Johns and Flagler counties. Locally higher
amounts will be possible. Cooling aloft with upper low will
produce weak elevated instability tonight which may result in a
few isolated thunderstorms late tonight and Wednesday morning.
Upper low will shift se of the area by midday Wednesday ending
most of the rain as drier air advects in from the north.
&&
.AVIATION...MVFR ceilings will spread sw across the area this
evening and persist through Wednesday morning. Northeast winds
will stay up tonight and Wednesday with gusts to 25 knots...and
around 30 knots near the east coast. Expect rain to become likely
at ne Fl TAF sites between 08z-13z.
&&
.MARINE...Pressure gradient will tighten tonight producing strong
ne winds and building seas tonight through Wednesday night with
frequent Gale force gusts expected.
Rip Currents: High risk through Wednesday with breakers
increasing into the 7 to 10 foot range.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 46 64 42 72 / 40 0 0 0
SSI 51 60 50 66 / 20 0 0 0
JAX 52 63 51 70 / 40 10 10 0
SGJ 57 61 56 69 / 80 30 20 10
GNV 53 67 50 74 / 80 20 0 0
OCF 54 68 51 76 / 70 30 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 2 AM EDT Wednesday through Thursday
morning for Coastal Duval-Coastal Flagler-Coastal Nassau-
Coastal St. Johns.
High Surf Advisory from 2 AM Wednesday to 8 AM EDT Thursday for
Coastal Duval-Coastal Flagler-Coastal Nassau-Coastal St.
Johns.
Wind Advisory from 2 AM to 8 PM EDT Wednesday for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
GA...High Rip Current Risk from 2 AM EDT Wednesday through Thursday
morning for Coastal Camden-Coastal Glynn.
Wind Advisory until 4 PM EDT Wednesday for Coastal Camden-
Coastal Glynn.
AM...Gale Warning until 11 PM EDT Wednesday for Waters from Altamaha
Sound GA to Fernandina Beach FL from 20 to 60 NM-Waters
from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60
NM.
Small Craft Advisory until 9 PM EDT this evening for Coastal
waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM.
Gale Warning until 11 PM EDT Wednesday for Coastal waters from
Altamaha Sound to Fernandina Beach FL out 20 NM-Coastal
waters from Fernandina Beach to St. Augustine FL out 20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out
20 NM.
&&
Zibura/Sandrik/In the hours before
Special weather statement, Mar 27, 3:13 AM EDT, 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
313 AM EDT WED MAR 27 2019
FLZ035-270800-
Gilchrist FL-
313 AM EDT WED MAR 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILCHRIST COUNTY
UNTIL 400 AM EDT...
* At 312 AM EDT, Doppler radar was tracking strong thunderstorms
along a line extending from near Bell to near Cross City. Movement
was southeast at 30 mph.
* Dime size hail and gusty winds likely with these storms.
* Locations impacted include...
Trenton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2964 8296 2970 8296 2970 8294 2972 8296
2972 8294 2973 8295 2975 8294 2976 8295
2980 8292 2957 8266 2956 8275 2958 8276
2958 8278 2959 8294 2958 8295 2959 8296
2962 8297
TIME...MOT...LOC 0712Z 333DEG 28KT 2978 8296 2966 8307
WOLFThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 3:13 AM EDT | Special Weather Statement | JAX | Gilchrist | 47 min |
| Mar 27, 4:53 AM EDT | Special Weather Statement | JAX | Marion | 67 min |
| Mar 27, 6:43 AM EDT | Areal Flood Advisory | JAX | Saint Johns | 3 hr |
| Mar 27, 6:47 AM EDT | Special Weather Statement | JAX | Marion | 43 min |
| Mar 27, 1:38 PM EDT | Special Marine Warning | JAX | 67 min | |
| Mar 27, 2:33 PM EDT | Special Marine Warning | JAX | 57 min | |
| Mar 27, 4:23 PM EDT | Special Marine Warning | JAX | 49 min |
Nearby
Coastal Flood Statements in Florida, 2019Coastal Flood Statements in Georgia, 2019Every coastal flood statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.